Discussions that mention lotrel

High & Low Blood Pressure board


[QUOTE=cartner;3374110]Hi,

6 weeks ago my dr put me on Effexor XR for GAD and Depression. One of its common side effects is lose of appetite, although that he switched me from Diltiazem to Norvasc but blood pressure is great now. I don't think that the reason for that is the switching from one med to another CCB, but the lose of appetite makes me eat healthy. I drink no more soda, I don't eat refined sugar products, I don't eat bread, rice, pasta. Most importantly I don't eat fast food and I eat a lot of fruit.

That is what really got my blood pressure down. I'm weaning myself off Effexor XR, because of the many bad side effects. But I will continue with my great diet to keep that bp down.
By the way, I have lost 10 pounds but it had no effect on my readings. Few years ago I was slim and my bp was high so I guess that weight lose doesn't do much for me. Anyway, I want be slim again :D. I need to lose about 20 pounds.
Thanks,
Michael

I've read that BP drops 1 point (systolic) for every 2 pounds of weight. Some effects of weight loss and a radical change in diet may be more quickly apparent in your blood lipids. This should knock your total cholesterol and triglyceride levels down, as well as have a positive effect on you glucose levels.

With Lotrel, diet, exercise and weight loss, my BP is down significantly. My reading this morning, after exercise and before the medication was 100 / 62. However, I get readings in the afternoon that might be as high as 139 / 85. I'm starting to believe there is an anxiety component in all of this, raising my BP each time before I take it. I've still go 50 pounds to go to be in a "normal" BMI range. Sometimes we have to remember the cliche "Rome wasn't built in a day". It took me many years to get to where I am, I should be patient about allowing 1 year to try and reverse the effects.

You are following a wise path.